Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Take zopiclone and lorazepa. Having drowsiness. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11953 Questions
If I take a7.5 zopiclone and a 0.5 lorazepam at 22.00 hrs can I drive at 22.oo hr the next night or will I still be under the influence if I take a police blood test .i am used to taking zopiclone at night and have no drowsiness
Posted Sat, 3 Aug 2013 in General Health
Answered by Dr. Michelle Gibson James 1 hour later
Hi, thanks for using healthcare magic

The half life of a drug is the time taken for the amount or concentration of a drug in the blood stream to decrease by half.
It is thought that it can take 3 to 5 half lives for a drug to be completely eliminated.

The half life of zopiclone is 5 hrs , this means it should take no longer than 15 to 25 hrs for it to be completely eliminated. This means that it should not be detected within the time frame you mentioned.

The half life of lorazepam is about 12 to 18 hours. This means that it would be completely eliminated in 36 to 90 hours. Even though it would not be completely eliminated, the amount would be at least halved and at such a low initial dose it is unlikely to be detectable.

I hope this helps, feel free to ask any additional questions
Above answer was peer-reviewed by
Follow-up: Take zopiclone and lorazepa. Having drowsiness. What to do? 5 hours later
Thank you very much - so in your opinon do you yhink it possible that it will detect enough to be chareged as under the influence of drugs - I forgot to mentio that I drunk alcohol 16 hours after taking them
Answered by Dr. Michelle Gibson James 11 hours later

Alcohol may potentially affect the metabolism of the medication and may also add to drowsiness, impaired concentration and judgement that may be felt with the use of the medication.
Still the affect on metabolism should not be enough to significantly affect the breakdown to the point where it would impair your abilities and cause the levels of the medication in the system to be high for a problem.

If you use alot of the alcohol and become impaired then it is possible to be charged due to the alcohol itself.

please feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor